Distance rationalization of voting rules

Show simple item record

dc.contributor.author Elkind, E en
dc.contributor.author Faliszewski, P en
dc.contributor.author Slinko, Arkadii en
dc.date.accessioned 2017-07-20T04:15:33Z en
dc.date.issued 2015-09 en
dc.identifier.citation Social Choice and Welfare 45(2):345-377 Sep 2015 en
dc.identifier.issn 0176-1714 en
dc.identifier.uri http://hdl.handle.net/2292/34388 en
dc.description.abstract The concept of distance rationalizability allows one to define new voting rules or rationalize existing ones via a consensus, i.e., a class of elections that have a unique, indisputable winner, and a distance over elections: A candidate is declared an election winner if she is the consensus candidate in one of the nearest consensus elections. Many classic voting rules are defined or can be represented in this way. In this paper, we focus on the power and the limitations of the distance rationalizability approach. Lerer and Nitzan (J Econ Theory 37(1):191–201, 1985) and Campbell and Nitzan (Soc Choice Welf 3(1):1–16, 1986) show that if we do not place any restrictions on the notions of distance and consensus then essentially all voting rules can be distance-rationalized. We identify a natural class of distances on elections—votewise distances—which depend on the submitted votes in a simple and transparent manner, and investigate which voting rules can be rationalized via distances of this type. We also study axiomatic properties of rules that can be defined via votewise distances. en
dc.publisher Springer Verlag en
dc.relation.ispartofseries Social Choice and Welfare en
dc.rights Items in ResearchSpace are protected by copyright, with all rights reserved, unless otherwise indicated. Previously published items are made available in accordance with the copyright policy of the publisher. en
dc.rights.uri https://researchspace.auckland.ac.nz/docs/uoa-docs/rights.htm en
dc.title Distance rationalization of voting rules en
dc.type Journal Article en
dc.identifier.doi 10.1007/s00355-015-0892-5 en
pubs.issue 2 en
pubs.begin-page 345 en
pubs.volume 45 en
dc.rights.holder Copyright: Springer Verlag en
pubs.end-page 377 en
pubs.publication-status Published en
dc.rights.accessrights http://purl.org/eprint/accessRights/RestrictedAccess en
pubs.subtype Article en
pubs.elements-id 500928 en
dc.relation.isnodouble 684627 *
pubs.org-id Science en
pubs.org-id Mathematics en
dc.identifier.eissn 1432-217X en
pubs.record-created-at-source-date 2017-07-20 en
pubs.online-publication-date 2015-04-17 en

Files in this item

There are no files associated with this item.

Find Full text

This item appears in the following Collection(s)

Show simple item record


Search ResearchSpace